Alert archive / California / Wind Advisories in 2017

Wind Advisory 23, NWS Sacramento, CA

March 23, 2017

NWS Sacramento, CA issued this wind advisory at Mar 23, 2017, 1:29 PM PDT. It took effect at Mar 24, 2017, 9:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2017, 1:29 PM PDT (20:29 UTC)
In effect from
Mar 24, 2017, 9:00 AM PDT
Expired
Mar 24, 2017, 2:38 PM PDT
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

013 
WWUS76 KSTO 232029
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
129 PM PDT Thu Mar 23 2017

CAZ015>019-066>068-250200-
/O.NEW.KSTO.WI.Y.0023.170324T1600Z-170325T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-
Motherlode-Western Plumas County/Lassen Park-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Paradise, Grass Valley, Jackson, Chester, and Quincy
129 PM PDT Thu Mar 23 2017

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PDT FRIDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 9 AM to 7 PM PDT Friday. 

* TIMING...Winds will increase Friday morning and continue through
  afternoon.

* WINDS...South winds 20 to 30 mph with gusts up to 40 mph.

* IMPACTS...Local downed trees and limbs, blowing debris, and local
  power outages possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
2 follow-up statements
769 
WWUS76 KSTO 241119
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
419 AM PDT Fri Mar 24 2017

CAZ015>019-066>068-250000-
/O.CON.KSTO.WI.Y.0023.170324T1600Z-170325T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-
Motherlode-Western Plumas County/Lassen Park-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Paradise, Grass Valley, Jackson, Chester, and Quincy
419 AM PDT Fri Mar 24 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
PDT THIS EVENING...

* TIMING...Winds will increase this morning and continue through
  this afternoon before declining this evening and overnight. 

* WINDS...South winds 20 to 30 mph with gusts up to 40 mph.

* IMPACTS...Local downed trees and limbs, blowing debris, and 
  local power outages possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph or higher are 
expected. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
774 
WWUS76 KSTO 242138
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
238 PM PDT Fri Mar 24 2017


CAZ015>019-066>068-242245-
/O.CAN.KSTO.WI.Y.0023.000000T0000Z-170325T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-
Motherlode-Western Plumas County/Lassen Park-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Paradise, Grass Valley, Jackson, Chester, and Quincy
238 PM PDT Fri Mar 24 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Breezy south winds will continue through the course of the evening.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 3:15 AM PDT, 10 hours 14 minutes earlier.

Area forecast discussion, Mar 23, 3:15 AM PDT, 10 hours 14 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
315 AM PDT Thu Mar 23 2017

.Synopsis...
Dry day today then rain and mountain snow returning tonight and
Friday. Sierra snow impacts likely late tonight into Saturday.
Brief break in precip mid weekend but more precipitation early
next week.

&&

.Discussion...
Radar is clear this morning as upper trough shifts farther into
the Great Basin and high pressure builds over the state. Enough
clearing has occurred to allow some patchy fog to form in the
valley this morning. Once this fog clears, skies should be
generally fair most areas today with daytime highs warming to just
a bit below normal. Upper ridge axis quickly shifts eastward into
the Great Basin tonight with the next upstream frontal system
pushing into norcal by this evening. A moderate precipitable water
plume associated with this system will bring moderate amounts of
precipitation on the order of a half to an inch of rain in the
valley and up to a couple inches over the higher terrain between
late tonight and Saturday. Moderately high snow levels will mean
impacts for Sierra Travel and have issued a winter weather watch
for Sierra zones. At this time, snow amounts appear will come in
at high advisory or low warning amounts so will have to see how
subsequent QPF forecasts pan out. Most precip from this system
will end Saturday morning as the front shifts east of the state
but a few showers will continue Saturday as Norcal remains under
cyclonic flow behind the upper trough axis. Early Sunday looks dry
under upper level ridging so likely to see some patchy valley fog
again Sunday morning. Another quick moving system brings
overrunning precipitation into the north state by Sunday
afternoon. A fairly weak frontal system is forecast to bring light
precipitation to the forecast area Sunday night.

&&
.EXTENDED DISCUSSION (Monday THROUGH Thursday)

Lingering showers over Interior NorCal Monday as upper trough
moves through then drier weather expected Tuesday and Wednesday
under upper level ridging. Models suggest another short wave
trough will bring a threat of some precipitation mainly over
northern and eastern portions of the forecast area Thursday.

&&

.AVIATION...

Upr rdg in EPAC blds inld with NWly flow alf. Genly VFR conds
ovr Intr NorCal exc isold MVFR/IFR conds in vly mist/fog til arnd
17z and lcl MVFR/IFR conds poss with pcpn fm nxt stm W of I-5 aft
06z Fri. Lcl Sly sfc wnd gsts to 25 kts poss aft 06z Fri.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from this evening through late Friday night
for Western Plumas County/Lassen Park.

Winter Storm Watch from late tonight through late Friday night
for West Slope Northern Sierra Nevada.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 5:14 PM PDTSpecial Weather StatementSTOSutter31 min
Mar 22, 6:11 PM PDTSpecial Weather StatementSTOSutter49 min
Mar 23, 4:03 AM PDTWinter Storm WatchSTO10 hr
Mar 23, 2:05 PM PDTWinter Storm WarningSTO32 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.